May cause weight gain

Doctor: Ma’am, I have great news! Your test results have revealed what’s been ailing you and we may have a solution.

Me: Okay doc, go on…

She explained the problem as thoroughly as possible then said, “You’d have to take hormones. It’s a pill you’ll take everyday and it provides two benefits: it will hopefully solve the problem over time and it’s also a contraceptive.”

Me: Okay, sounds good so far, but what are the side effects?

Doctor: Bloating, nausea, tenderness, and it may cause weight gain.

I slumped backward into the chair and all I could hear was my mind screaming, “NOOOOOOOOOOOOOO!!!” You see, as I approach 41, I am fully aware that the body has to fight a lot harder to lose or maintain a desirable weight as we age. And unless you are genetically predisposed to be skinny/lean/slim, it’s tough! I am currently pretty active thanks to my job, my dog and my toddler, but I would someday (in the next year or two) like to have a profession that is less labor intensive in favor of one that is more mentally stimulating and free of roots by which I must be tethered. My ultimate goal is a writing career that can let me work from anywhere! But the downside to that is I would have to make more of an effort to stay fit, something I don’t have to do now since my job has that sort of built in.

I have always assumed I would take up running again – a long lost love which I miss dearly but was forced to give up since I’m stretched to the limit time-wise. But it scares me to think of gaining weight at a time when I’m trying so hard to lose or maintain my current numbers. So, then and there, as I lifted myself up from being slumped back into the chair in the doctor’s office, I agreed to try the recommended medication. I take it just before bed to alleviate the aforementioned side-effects plus the others not mentioned, which littered the medication’s information sheet. I must follow up in six months for re-evaluation at which point we will renew the prescription or try a different remedy if this one fails to produce the desired results.

I hate feeling like a guinea pig but what other options do I have? For the sake of my health and my sanity (due to bouts of tremendous pain) I must see this through!

As I move forward, I pray that God blesses me with health and strength so I can avoid being placed on any other medication which must be taken for long periods of time, since I firmly believe it is a lot less expensive to incorporate preventative measures early on than to implement remedies in hopes of a cure after the fact. So here’s to good health, for me and for you too. Cheers!

Image Source: Google Images (bodyecology.com)


Contents written: March 8, 2015 | Copyright 2015 Moylom Enterprises


2 thoughts on “May cause weight gain”

  1. Those darn side effects! I don’t currently have anything more than the random allergy meds and Ibueprofen for joint issues, but I expect one of these days, the older I get, the closer I get to the possibility. :@ Prayers for good health and open doors for your dreams of writing!

    Like

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s